Posted by: weaning off anti depressants | 2010-08-23

Is St John''s wort right for me

Dear Dr, I suffer from depression and have been on a very low dose of Zoloft for past 2 and half years. Have been seeing a psych as well and ok now, but still frequent bouts of blues. My GP says I must get off Zoloft which I did two weeks ago. But I am so scared that depression will return and zoloft helped my anxiety as well. Have bought " SOLAL, Naturally high"  but have heard that St John''s wort in it causes photosensitivity. Please can you advise whether this is correct for me?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageNatural health


St John's wort only causes photosensitivity in some subjects. The 5HTP in the product would also help increase serotonin. A large percentage of serotonin is made in the gut. so make sure your gut is functioning well - no constipation or diarhoea as this could contribute to low mood. Make sure your blood sugar is also stable as this could affect mood.

Dr Debbie

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.